Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
E13

Just began accutane... some questions for everyone...

Alright Guys,

So I just started taking 40mg of amnesteem once a day starting on November 30th, 2009. I had moderate/severe acne on my back, chest, and shoulder areas for a couple years. My facial acne used to be moderately bad, but strict use of Dan's Regimen kept it pretty manageable for a while. I'd have occasional bad breakouts on my face every couple weeks, but lately it was getting worse... on the other hand my back, chest, and shoulders never cleared up at all. I think my skin was growing a tolerance to BP... I was going through the stuff like crazy. Not to mention bleaching necks of shirts, and my bedsheets all the time.

I was somewhat worried about starting accutane at first, I put it off a couple times, and opted for other solutions. But those solutions didn't work, and I was sick of slathering tons of BP and moisturizer on my face every time I had to leave the house. And it barely worked on my back area. Anyways, here I am and there's no turning back now. After reading tons of posts on here, I've got a more positive outlook on this whole experience ahead of me.

So, to the point. I see on here that a lot people use aquaphor for the dry skin. I picked up a small tub of it the other day. But I see people mentioning how they use it on their lips. Do you use aquaphor solely on your lips? Or is it also good to use on your face, and back? Have you guys found that using one moisturizer for your face, and something separate for your lips works better?? Also, what other moisturizers work well on your face without making it look greasy?

I also wanted to know what other supplements anyone has taken that may help with some of the side-effects. Maybe something that takes redness/swelling down? Obviously something you know won't interfere with accutane itself.

Pretty much, I'd like to know any extra knowledge that might help me in any way possible. I want to know what worked for everyone while they were on accutane, or currently on it now. Stuff you swear by....

Let me know!

Thanks!

-Ethan

Share this post


Link to post
Share on other sites

Hi Ethan

Good luck with your course, it should work brilliantly and you'll be clear for years if not forever.

Once this 'Tane' kicks in you will get dry skin, not just dry like been in the sun too long but VERY dry. I wouldn't worry about been shiny with aquaphor, whatever moisturiser you use it will soak up like a sponge, believe me!

The redness is pretty bad, though I am on a much higher dose than you. I'm not aware of any supplements you can take to get rid of it, looking a bit shiny every hour in four or so, is about the only way to reduce the redness from my experience.

It aint nice, but its not forever. Good Luck.

Just keep in mind that it's showing its working and don't worry about it. I've landed up having to tell everyone at work now, which is just as awkward when you're in a senior job at work yet suffering supposed 'teenage' problems like zits.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×